Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Phoenix, AZ

July 31, 2011Riverside County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2011, 3:42 PM PDT for Riverside County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 3:42 PM PDT (22:42 UTC)
Expired
Jul 31, 2011, 4:18 PM PDT
In force
36 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Riverside County, CA

The radar

The Yuma radar (KYUX), 159 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS55 KPSR 312242
SVRPSR
CAC065-312345-
/O.NEW.KPSR.SV.W.0020.110731T2242Z-110731T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM PDT SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF DESERT CENTER...

* UNTIL 445 PM PDT

* AT 338 PM PDT...SEVERE THUNDERSTORMS WERE REPORTED CAPABLE OF   
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
LOCATED NEAR INTERSTATE 10 BETWEEN CHIRIACO SUMMIT AND DESERT 
CENTER...MOVING NORTH AT 7 MPH. THESE STORMS ARE ALSO CAPABLE OF 
PRODUCING BLINDING RAINFALL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE
  MTN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.

&&

LAT...LON 3395 11562 3394 11513 3350 11520 3350 11564
TIME...MOT...LOC 2240Z 180DEG 0KT 3371 11497

$$

HV
1 follow-up statement
338 
WWUS55 KPSR 312318
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST SUN JUL 31 2011

CAC065-312325-
/O.CAN.KPSR.SV.W.0020.000000T0000Z-110731T2345Z/
RIVERSIDE CA-
418 PM PDT SUN JUL 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RIVERSIDE COUNTY 
ALONG INTERSTATE 10 NEAR DESERT CENTER CANCELLED AT 415 PM PDT...

SEVERE THUNDERSTORMS DETECTED BY RADAR ALONG INTERSTATE 10 BETWEEN 
CHIRIACO SUMMIT AND DESERT CENTER HAVE WEAKENED CONSIDERABLY. THE 
SEVERE THUNDERSTORM WARNING FOR THE AREA HAS BEEN CANCELED. 

MONSOON MOISTURE HAS INCREASED SIGNIFICANTLY IN THE REGION LEADING 
TO A VERY UNSTABLE ATMOSPHERE. THE CHANCE OF SHOWERS AND 
THUNDERSTORMS...SOME WITH STRONG WINDS AND EXTREME RAINFALL ARE 
POSSIBLE THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

LAT...LON 3395 11562 3394 11513 3350 11520 3350 11564
TIME...MOT...LOC 2315Z 180DEG 0KT 3371 11497

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:40 PM PDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 31, 12:40 PM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1240 PM MST SUN JUL 31 2011

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WITH MOISTURE FROM THE
SOUTHEAST WILL MOVE OVER OUR AREA THROUGH MONDAY INTO TUESDAY.
THESE SYSTEMS ARE EXPECTED TO BRING A BETTER THAN USUAL CHANCE OF
MAINLY LATE AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS
THROUGH MONDAY INTO TUESDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS
IS EXPECTED TO DECREASE FROM THE SOUTHWEST TUESDAY AS DRIER AIR
MOVES INTO THE AREA. THE DRIER AIR IS EXPECTED TO CONFINE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS TO EAST OF THE GREATER PHOENIX
AREA BEGINNING TUESDAY AFTERNOON. TEMPERATURES ARE GENERALLY
EXPECTED TO REMAIN WITHIN A FEW DEGREES OF AVERAGE FOR LATE JULY AND
EARLY AUGUST THIS WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A VERY DISTINCT CYCLONIC CIRCULATION OVER
NEW MEXICO THAT IS BEGINNING TO SHIFT NORTHEASTWARD. THERE IS
ANOTHER LESS DISTINCT BUT MORE IMPORTANT CIRCULATION MOVING INTO
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA WITH DIFFLUENCE AHEAD OF
IT...MAINLY AFFECTING ADJACENT FORECAST AREAS THIS MORNING. GFS AND
NAM HAVE DIFFERING IDEAS ON THE UPPER LEVEL DIVERGENCE GENERATED BY
THIS FEATURE TODAY. THE GFS DEPICTS IT PRIMARILY OVER THE SGX AND
VEF FORECAST AREAS WHEREAS THE NAM SHOWS OUR FORECAST AREA IN THE
THICK OF IT. AT THE 500 MB LEVEL...BOTH MODELS AGREE THAT THE TROUGH
AXIS WILL BE NORTH OF OUR AREA THIS AFTERNOON. HOWEVER...THE NAM
DEPICTS A SECOND WAVE MOVING THROUGH WESTERN PORTIONS OF OUR
FORECAST AREA THIS AFTERNOON. OVER EASTERN ARIZONA THERE IS AN UPPER
LEVEL DEFORMATION ZONE BETWEEN THE NEW MEXICO CIRCULATION AND THE
AZ/CA FEATURE. BOTH GFS AND NAM SHOW THIS NOT LASTING LONG AS THE
NEW MEXICO CIRCULATION SHIFTS NORTHEASTWARD. GIVEN SATELLITE TRENDS
AND THE MORE ROBUST DATA INITIALIZATION THE GFS HAS TO WORK
WITH...WOULD LEAN TOWARD THE GFS IN HANDLING THE KINEMATIC FEATURES.
12Z SOUNDINGS AND GPS-IPW DATA SHOW A LOT OF MOISTURE AROUND. THE
SOUNDINGS ALSO DEPICT GOOD CAPE...IF SUBSIDENCE REMAINS AT BAY.
COULD BE AN ACTIVE DAY WITH STORMS CAPABLE OF BOTH HEAVY RAIN AND
STRONG WINDS. WILL CONTINUE TO ANALYZE. MORE LATER.

PREVIOUS DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WERE MOVING NORTH OVER WESTERN
MARICOPA COUNTY...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA BEFORE
SUNRISE EARLY THIS MORNING. OTHERWISE...CONSIDERABLE CLOUDINESS WAS
MOVING NORTH ACROSS THE AREA.

TEMPERATURES AND DEW POINT TEMPERATURES WERE GENERALLY CLOSE TO THE
SAME OR A FEW DEGREES HIGHER COMPARED WITH THE SAME TIME YESTERDAY
MORNING. WIND WAS GENERALLY CALM OR LIGHT AND VARIABLE EXCEPT
STRONGER AND GUSTY NEAR THUNDERSTORMS.

HIGH PRESSURE ALOFT CENTERED IN THE VICINITY OF OKLAHOMA IS EXPECTED
TO CONTINUE TO BE CENTERED TO OUR EAST THIS WEEK. WEAK LOW PRESSURE
SYSTEMS IN A FLOW OF AIR FROM THE SOUTHEAST AND SOUTH IN THE
CLOCKWISE FLOW AROUND THE HIGH WILL MOVE OVER OUR AREA THROUGH
MONDAY INTO TUESDAY. THESE SYSTEMS AND THE ASSOCIATED MOISTURE ARE
EXPECTED TO BRING A BETTER THAN USUAL CHANCE OF SHOWERS OF MAINLY
LATE AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS TO SOUTH-
CENTRAL AND SOUTHWEST ARIZONA TODAY WITH A CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA THROUGH MONDAY AND MONDAY NIGHT INTO TUESDAY.

THERE IS ALSO A BETTER THAN USUAL CHANCE OF SHOWERS AND
THUNDERSTORMS IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TODAY.
AS MENTIONED IN THE FIRST PARAGRAPH OF THIS DISCUSSION...ISOLATED
SHOWERS AND THUNDERSTORMS WERE MOVING NORTH OVER WESTERN MARICOPA
COUNTY...SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA BEFORE SUNRISE
EARLY THIS MORNING. THE WEAK LOW PRESSURE SYSTEM RESPONSIBLE FOR THE
ISOLATED SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE NORTH OUT OF
OUR AREA THIS AFTERNOON.

ANOTHER WEAK LOW PRESSURE SYSTEM IS EXPECTED TO MOVE FROM NORTHWEST
MEXICO AND SOUTHWEST NEW MEXICO ACROSS SOUTHEAST ARIZONA TODAY...THEN
SWING NORTHWEST AND NORTH ACROSS SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA TONIGHT. THIS SYSTEM IS EXPECTED TO BRING AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE THIS AFTERNOON AND
TONIGHT. AREAS OF BLOWING DUST ARE ALSO EXPECTED IN THE DESERT AHEAD
OF THE THUNDERSTORMS.

A CONTINUED FLOW OF MOISTURE FROM THE SOUTH AHEAD OF THE REMAINS OF
FORMER TROPICAL STORM DON COMBINED WITH DAYTIME HEATING IS EXPECTED
TO LEAD TO ANOTHER ROUND OF MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND SOUTHEAST
ARIZONA THIS AFTERNOON. AS WAS THE CASE YESTERDAY...THERE IS A
BETTER THAN USUAL CHANCE THAT THE SHOWERS AND THUNDERSTORMS WILL
DEVELOP INTO THE SOUTH-CENTRAL ARIZONA DESERT AREA INCLUDING THE
GREATER PHOENIX AREA LATE THIS AFTERNOON AND TONIGHT.

THE REMAINS OF FORMER TROPICAL STORM DON OVER NORTHERN MEXICO ARE
APPROACHING SOUTHEAST ARIZONA. THIS SYSTEM IS EXPECTED TO MOVE
NORTH-NORTHWEST TO SOUTHEAST BY MONDAY MORNING AND SOUTH-CENTRAL
ARIZONA BY LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM IS EXPECTED TO
BRING ANOTHER INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY LATE
MONDAY AND MONDAY NIGHT.

WILL CONTINUE TO MENTION THE HAZARDS OF FLOODING AND PRECAUTIONS TO
TAKE IN THE HAZARDOUS WEATHER OUTLOOK SINCE LOCALLY HEAVY RAIN IS
EXPECTED WITH SOME OF THE STORMS. WILL PROBABLY AT LEAST BE ISSUING
SOME URBAN AND SMALL STREAM FLOOD ADVISORIES BETWEEN THIS AFTERNOON
AND EARLY TUESDAY.

A DECREASE IN THE CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE
SOUTHWEST EXPECTED TUESDAY AS DRIER AIR MOVING AROUND THE HIGH
PRESSURE SYSTEM AND FROM THE SOUTHWEST MOVES INTO OUR AREA. THE
DRIER AIR IS EXPECTED TO CONFINE A SLIGHT CHANCE OF SHOWERS TO EAST
OF THE GREATER PHOENIX AREA BEGINNING TUESDAY AFTERNOON.

TEMPERATURES ARE GENERALLY EXPECTED TO REMAIN WITHIN A FEW DEGREES
OF AVERAGE FOR LATE JULY AND EARLY AUGUST THIS WEEK.

&&

AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SIMILAR PATTERN TODAY AS YESTERDAY...ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE TO DEVELOP AGAIN THIS AFTERNOON AND EVENING
ACROSS SOUTH-CENTRAL ARIZONA. SCT TO BKN CLOUDS BETWEEN 10 THSD UP
TO 16 THSD FT. WINDS WILL BE MOSTLY LIGHT AND PRIMARILY FROM THE
EAST-SOUTHEAST WITH A LATE ONSET OF WEST WINDS THIS AFTERNOON. WINDS
COULD BECOME GUSTY DUE TO OUTFLOWS FROM THUNDERSTORM ACTIVITY

SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
MOSTLY LIGHT WINDS WITH MID LEVEL CLOUDS THROUGH THE PERIOD. SHOWERS
AND A FEW THUNDERSTORMS ARE LIKELY THROUGHOUT THE DAY AND EVENING
HOURS. OUTFLOW WINDS FROM NEARBY THUNDERSTORMS COULD PRODUCE GUSTY
WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE HIGH PRESSURE ALOFT MOVES TO THE WEST AND BEGINS A DRYING TREND
ACROSS THE SOUTHWEST BY WEDNESDAY AND STAYS IN PLACE THROUGH THE
WEEKEND. OVERALL SOUTHWESTERLY FLOW ALOFT WILL AID TO THE DRYING
TREND AND DECREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WINDS WILL
REMAIN MOSTLY LIGHT WITH OCCASIONAL AFTERNOON OR EVENING GUSTS.
HUMIDITY VALUES WILL DROP INTO THE LOWER TWENTIES AND HAVE GOOD
OVERNIGHT RECOVERY. SOME LIGHTNING CAN BE EXPECTED FROM
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/ELLIS
AVIATION...CDEWEY
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 2:50 PM PDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST SUN JUL 31 2011

AZZ022-023-026>028-012200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA AND SOUTHWEST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY BEFORE DISSIPATING THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-012200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
250 PM MST SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN
AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE
FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM
CHANCES DECLINE SUBSTANTIALLY TUESDAY WITH JUST A LINGERING SLIGHT
CHANCE WEDNESDAY THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-CAZ030>032-012200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM BEFORE STORM CHANCES
BEGIN TO DECLINE LATER THIS EVENING. IN ADDITION TO LOCALIZED VERY
HEAVY RAINFALL...THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WINDS. REFER TO WEATHER.GOV/PHOENIX FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES DECLINE MARKEDLY MONDAY WITH ONLY A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ON
TUESDAY...SLIGHT CHANCES WILL BE CONFINED EAST OF THE LOWER COLORADO
RIVER VALLEY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-CAZ033-012200-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND
STRONG WINDS IN ADDITION TO LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STORM CHANCES WILL REMAIN EAST OF THE YUMA AREA MONDAY AND THE REST
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:22 PM PDTAreal Flood AdvisoryPSRRiverside113 min
Jul 31, 2:24 PM PDTFlash Flood WatchPSR6 hr

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.